Alert archive / Ohio / Flash Flood Watches in 2006

Flash Flood Watch 3, NWS Cleveland, OH

June 26, 2006Crawford County, Erie County, Pennsylvania; Ashtabula County, Mahoning County, Trumbull County, Ohio

NWS Cleveland, OH issued this flash flood watch at Jun 26, 2006, 3:45 AM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Mahoning County, Trumbull County, Ohio. It took effect at Jun 26, 2006, 12:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 3:45 AM EDT (07:45 UTC)
In effect from
Jun 26, 2006, 12:00 PM EDT
Expired
Jun 27, 2006, 4:14 AM EDT
In force
16 hr
Issued by
NWS Cleveland, OH
Flood severity
None

Counties Ashtabula County, OH, Mahoning County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KCLE 260745
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EDT MON JUN 26 2006

OHZ014-023-033-089-PAZ001>003-261545-
/O.NEW.KCLE.FF.A.0003.060626T1600Z-060627T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
345 AM EDT MON JUN 26 2006

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST 
  PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...MAHONING AND 
  TRUMBULL IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN 
  ERIE AND SOUTHERN ERIE.

* FROM NOON EDT TODAY THROUGH TUESDAY AFTERNOON

* A TROUGH OF LOW PRESSURE THAT WILL BE ACROSS THE AREA FOR THE
  NEXT FEW DAYS WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS.

* THE THUNDERSTORMS WILL BE SLOW MOVING. RAINFALL AMOUNTS FROM
  SOME OF THE THUNDERSTORMS COULD BE BETWEEN AN INCH AND A HALF
  AND TWO INCHES IN AN HOUR. IF THIS HAPPENS SOME FLOODING COULD OCCUR.

* A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
  ALONG RIVERS AND CREEKS. ROADS COULD ALSO FLOOD. IF YOU ARE IN
  THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE
  READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A
  WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO
  AND TV STATIONS FOR FURTHER UPDATES.

$$

KIELTYKA
3 follow-up statements
000 
WGUS61 KCLE 261536
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1136 AM EDT MON JUN 26 2006

OHZ014-023-033-089-PAZ001>003-262345-
/O.CON.KCLE.FF.A.0003.060626T1600Z-060627T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
1136 AM EDT MON JUN 26 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA...
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA 
  INLAND...ASHTABULA LAKESHORE...MAHONING AND TRUMBULL IN 
  NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND 
  SOUTHERN ERIE.

* THROUGH TUESDAY AFTERNOON

* A TROUGH OF LOW PRESSURE THAT WILL BE ACROSS THE AREA FOR THE 
  NEXT FEW DAYS WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS. 

* THE THUNDERSTORMS WILL BE SLOW MOVING. RAINFALL AMOUNTS FROM 
  SOME OF THE THUNDERSTORMS COULD BE BETWEEN AN INCH AND A HALF 
  AND TWO INCHES IN AN HOUR. IF THIS HAPPENS SOME FLOODING COULD 
  OCCUR. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

THOMPSON
000 
WGUS61 KCLE 262345
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
745 PM EDT MON JUN 26 2006

OHZ014-023-033-089-PAZ001>003-270930-
/O.CON.KCLE.FF.A.0003.000000T0000Z-060627T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
745 PM EDT MON JUN 26 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON FOR EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN NORTHEAST OHIO... ASHTABULA...
  MAHONING AND TRUMBULL. IN NORTHWEST PENNSYLVANIA... CRAWFORD AND
  ERIE COUNTIES.

* THROUGH TUESDAY AFTERNOON

* A TROUGH OF LOW PRESSURE WILL REMAIN NEAR THE OHIO PENNSYLVANIA
  BORDER THROUGH TUESDAY AND WILL BE A FOCUS FOR SHOWERS AND
  THUNDERSTORMS.

* THE THUNDERSTORMS WILL BE SLOW MOVING AND PRODUCE TORRENTIAL
  RAIN. RAINFALL AMOUNTS FROM SOME OF THE THUNDERSTORMS COULD BE
  BETWEEN AN INCH AND TWO INCHES IN AN HOUR WHICH WOULD PRODUCE
  FLOODING. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS AND POOR DRAINAGE AREAS. IF YOU ARE IN THE
WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY
TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS
ISSUED.

$$

KOSARIK
000 
WGUS61 KCLE 270814
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT TUE JUN 27 2006

OHZ014-023-033-089-PAZ001>003-270915-
/O.CAN.KCLE.FF.A.0003.000000T0000Z-060627T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
414 AM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. 

SOME SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR
TODAY...ESPECIALLY THIS MORNING. HOWEVER...RAINFALL AMOUNTS WILL
REMAIN BELOW AN INCH AND A HALF AND NO FLASH FLOODING IS EXPECTED.
SOME PONDING OF WATER ON ROADS COULD OCCUR.

$$

KIELTYKA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 3:35 AM EDT, 10 minutes earlier.

Area forecast discussion, Jun 26, 3:35 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
335 AM EDT MON JUN 26 2006

.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
INVERTED TROF WILL CONTINUE TODAY AND THEN WEAKEN SOME TONIGHT.
UPPER OVER IL WILL MOVE LITTLE TODAY AND THEN LIFT NE ACROSS
MICHIGAN BY WEDNESDAY. FOR THE EASTERN PORTION OF THE FORECAST AREAS
THE MODELS INCREASES THE MOISTURE THIS AM AND THE RUC HAS SOME OMEGA
JUST SOUTH OF THE AREA AT 12Z THUS A CHANCE OF SHOWERS THIS MORNING
WITH THE HIGHER POPS THIS AFTERNOON. HOW FAR WEST TO TAKE THE HIGHER
POPS IS THE BIG QUESTION...THE MOISTURE WILL BE INCREASING...A VORT
MAX WILL MOVE UP THROUGH THE EASTERN PORTION OF THE FORECAST AREA
AND THE AREA WILL BE IN THE RIGHT REAR QUAD OF THE JET THIS
AFTERNOON AND EVENING. THE FLOW IS WEAK AND WITH THE HIGH
MOISTURE...PWATS 1.80 THAT IS OK WILL ISSUE A FLOOD WATCH FOR THE
EXTREME EASTERN PORTION OF THE FORECAST AREA. THEY WILL BE SLOW
MOVERS AND WILL BE MORE WIDESPREAD THAN ON SUNDAY. THE FLOOD
GUIDANCE IS 1.5 INCHES IN AN HOUR...THIS COULD HAPPEN. THIS IS A
MARGINAL EVENT...MAY BE ONLY FLOOD ADVISORIES WILL BE NEEDED. SOME
MODEL DIFFERENCES WITH THE GFS DRIER FOR TUESDAY...THUS THE FLOOD
WATCH ENDING TUESDAY AFTN. TUESDAY NIGHT THE CHANCE POPS LOOK GOOD
AS THE AREA WILL BE IN THE TROF AND A SHORT WAVE MAY BE ROTATING
THROUGH AND THE MOISTURE DECREASES SOME.

OVER THE WESTERN FORECAST AREA CHANCE POPS THROUGH TUESDAY NIGHT.
FOR TODAY AND TONIGHT THE AIRMASS WILL BE A LITTLE UNSTABLE AND A
LITTLE VORT MAX MAY CROSS THE AREA SETTING OFF SOME THUNDERSTORMS.
TUESDAY AND TUESDAY NIGHT SEEMS THE BEST CHANCE AS THE TROF
ASSOCIATED WITH THE UPPER LOW MOVES THROUGH.

SINCE IT IS NOT AS MOIST IN THE WESTERN AREAS THIS MORNING THE FOG
SHOULD NOT BECOME WIDESPREAD DENSE...WHILE IN THE EAST THE CLOUD
COVER SHOULD HELP KEEP THE FOG FROM GETTING TOO DENSE.

GUIDANCE TEMPERATURES GENERALLY OK. ON THE EDGE TODAY WHETHER THEY
SHOULD BE 70 TO 75 IN THE EXTREME EAST WITH THE SKYCOVER AND THE
PRECIPITATION DEVELOPING.
&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
STILL A MESSY FORECAST IN THE EXTENDED...AS THE MODELS STILL HAVENT
COME INTO ALIGNMENT PAST THURSDAY. WESTERN RIDGE/UPPER TROUGH ACROSS
THE EASTERN CONUS IS A SAFE BET AT THIS TIME...THE ONLY REAL
QUESTION IS HOW QUICKLY THE AFOREMENTIONED CLOSED LOW WILL GET
KICKED OUT TO THE ATLANTIC COAST.  GFS HANGS ON TO THE UPPER LOW THE
LONGEST WHILE THE CANADIAN AND EUROPEAN PUSH THE LOW OUT TO SEA BY
SATURDAY AND TRANSITION INTO A NORTHWESTERLY FLOW FOR THE WEEKEND.
SINCE THE MREF MEAN INDICATES THE TROUGH WILL HANG AROUND THROUGH AT
LEAST SATURDAY...AM INCLINED TO GO WITH THE GFS SOLUTION OF
CONTINUED PRECIP CHANCES THROUGH SUNDAY.  BOTTOM LINE IS THAT ONCE
THE UPPER LOW GETS CUT OFF FROM THE MEAN FLOW THIS WEEK...IT WILL
TAKE QUITE A BIT OF TIME BEFORE ANOTHER FEATURE MOVES THROUGH TO
PUSH IT OUT OF THE AREA.  MAINTAINED RELATIVELY HIGH CHANCE POPS
FROM WEDNESDAY ONWARD BUT DID START TO TAPER OFF POPS BY LATE
SATURDAY.  EVEN THOUGH THE GFS KEEPS THE LOW AROUND THE LONGEST IT
DOES INDICATE SOME RELIEF IN SIGHT AS A WAVE MOVES OUT OF CENTRAL
CANADA AND INTO THE NORTHERN GREAT LAKES BY SUNDAY.  WHILE THE
PRESENCE OF AN APPROACHING SHORTWAVE WOULD NORMALLY YIELD INCREASING
POPS...IT COULD ACTUALLY AID IN SHEARING OUT THE STALLED UPPER LOW
AND HELP TO BRING ABOUT SOME DRIER WEATHER GOING INTO EARLY NEXT
WEEK.

TEMPS SHOULD BE A FEW DEGREES BELOW NORMAL FROM THE MIDDLE OF THE
WEEK ONWARD.  EXTENSIVE CLOUD COVER WILL HELP KEEP TEMPS IN THE
UPPER 70S/AROUND 80 FOR AFTERNOON HIGHS...LOWER 60S AT NIGHT.

&&

.AVIATION(06Z-06Z)...

SFC TROUGH/BACKDOOR WARM FRONT REMAINS NEARLY STATIONARY ERN OHIO.
LEADING EDGE OF MOIST UNSTABLE AIR NR A CLE TO LEX LINE.  EXPECT
BOUNDARY TO ACT AS CAP FOR BR AND STRATUS TO DEVELOP THIS MORNING
ACROSS ERN OH AND NW PA.  EXPECT VIS IN THE 1-3SM RANGE AND
WIDESPREAD IFR CIGS WITH AREAS OF LIFR CIGS.

BOUNDARY WILL ACT AS A FOCUS OF SHOWERS AND THUNDERSTORMS LATE
MORNING INTO THE EARLY AFTERNOON...PREDOMINATELY OVER ERN OH AND NW
PA.  EXPECT WESTERN PORTIONS OF FORECAST AREA TO REMAIN DRY.

WITH MARGINAL INSTABILITY AND LIFT DONT EXPECT ANY SEVERE TSRA THIS
AFTERNOON...BUT DEEP MOISTURE AND LIGHT STEERING FLOW LIKELY WILL
PRODUCE SLOW MOVING HEAVY RAIN PRODUCING TSRA.

&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FLASH FLOOD WATCH EXTREME EASTERN OHIO THIS AFTN THRU 4 PM TUE.
.PA...FLASH FLOOD WATCH THIS AFTN THRU 4 PM TUESDAY.

&&

SHORT TERM...KIELTYKA
LONG TERM...LEINS
AVIATION...DJB
Hazardous weather outlook, Jun 25, 5:36 AM EDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
536 AM EDT SUN JUN 25 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
536 AM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL RETURN TO THE AREA...POSSIBLY STARTING AS
EARLY AS THIS AFTERNOON ACROSS EASTERN OHIO AND NORTHWEST
PENNSYLVANIA. DAILY THUNDERSTORM CHANCES ARE FORECAST THROUGH
FRIDAY ACROSS THE AREA. SOME THUNDERSTORMS WOULD BE ABLE TO
PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LEZ142>149-162>169-261100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
536 AM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:10 PM EDTFlash Flood WarningCLESummit3 hr

Nearby

Flash Flood Watches in Ohio, 2006Flash Flood Watches in Pennsylvania, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.